MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405074
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd¿ quincke spinal needle there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: review of the device history records was completed on 28dec18.The lot 6146877 was manufactured on tic #4 machine as subassembly part number 700005926 (needle spinal 22ga 2 ½ in quincke).Following is the summary.¿product was manufactured from 24may16 to 26may16 under production order# 100986803.The lot comprises a total of eight (8) manufacturing shifts.¿in-process inspections were performed at shift start-up on 16 samples and 8 samples every 4 hours for visual characteristics and functional inspections per product specification sp185 and ifm762.As part of the visual inspections several characteristics are visual-inspected as needle tip damage, molding damage, foreign matter presence among others.¿no machine breakdowns were performed during the manufacturing process of the impacted lot.¿the lot was released for packing and was packed in multivac machine on 02jun16 under catalog ns405074 lot 6146877 order# 101008124.¿a total of (b)(6) units were released for shipping on 03jun16.The expiration date for this lot is 31may21.Two (2) samples were received and were evaluated by quality personnel on 07jan19.Based on the sample evaluation, the defect of rust presence is confirmed.The manufacturing records were reviewed for the incident lot and no discrepancies were reported.Both received samples were evaluated by quality personnel and the defect was confirmed.Since the defect of rust presence was confirmed in the received samples, the environmental conditions data for the manufacturing process time-frame (24may16 ¿ 26may16) of the impacted batch of 6146877 was evaluated and the results met the criteria.Also, no scars for the cannula (material: 30938) were generated.While the product was in bd juncos facilities were under optimal environmental conditions.Conclusion(s): determined by sample evaluation.The most probable cause is that after product shipping outside bd juncos facilities, the product was exposed to high presence of humidity that caused the rust presence in the product.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
BD¿ QUINCKE SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8106304
Report Number2618282-2018-00069
Device Sequence Number19374438
Product Code BSP
UDI-Device Identifier00382904050740
UDI-Public00382904050740
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Catalogue Number405074
Device Lot Number6146877
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;